Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 1, NWS Jackson, MS

January 28, 20137 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 28, 2013, 8:10 PM CST for 7 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 8:10 PM CST (02:10 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 30, 2013, 3:00 AM CST
In force
15 hr
Issued by
NWS Jackson, MS
All 21 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS74 KJAN 290210
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CST MON JAN 28 2013

...SOUTH WINDS MAY REACH 40 TO 45 MILES PER HOUR OVER NORTHWEST
PORTIONS STARTING TUESDAY AFTERNOON THROUGH AT LEAST MIDNIGHT...

.A STORM SYSTEM SWEEPING TOWARD THE REGION WILL INCREASE OUR
SOUTHERLY WINDS AHEAD OF A DEVELOPING SQUALL LINE TUESDAY AFTERNOON.
WIND GUSTS COULD PRODUCE SOME PROPERTY DAMAGE IN A FEW LOCATIONS.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-291015-
/O.NEW.KJAN.WI.Y.0001.130129T1800Z-130130T0600Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
810 PM CST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
GENERALLY WEST OF A GRENADA TO VICKSBURG TO WINNSBORO LINE.

* TIMING: NOON TO MIDNIGHT ON TUESDAY 

* WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 35 MPH DEVELOP BY 2 PM
  WITH GUSTS OF 40 TO 45 MPH BY LATE AFTERNOON AND EVENING. THE WINDS
  SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD THE MIDNIGHT HOUR AND 
  DIMINISH TO LESS THAN 25 MPH EARLY WEDNESDAY MORNING.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL BE
  BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS...AND LARGE
  LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR 
STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

40
4 follow-up statements
457 
WWUS74 KJAN 291109
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
509 AM CST TUE JAN 29 2013


ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-291915-
/O.CON.KJAN.WI.Y.0001.130129T1800Z-130130T0600Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
509 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING: NOON TO MIDNIGHT ON TUESDAY

* WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED TO
  DEVELOP BY 1 PM WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON AND
  EVENING. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD
  THE MIDNIGHT HOUR AND DIMINISH TO LESS THAN 25 MPH EARLY WEDNESDAY
  MORNING.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... 
  AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR
STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CME
996 
WWUS74 KJAN 292042
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST TUE JAN 29 2013

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-300445-
/O.CON.KJAN.WI.Y.0001.000000T0000Z-130130T0600Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
242 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING: THROUGH MIDNIGHT

* WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO
  40 MPH WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD OF AN
  APPROACHING COLD FRONT AND POTENT STORM SYSTEM. THE WINDS SHOULD SHIFT
  TO THE SOUTHWEST AND WEST TOWARD THE MIDNIGHT HOUR AND DIMINISH TO
  LESS THAN 25 MPH EARLY WEDNESDAY MORNING FOLLOWING FRONTAL PASSAGE.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... 
  AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR
STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

28
116 
WWUS74 KJAN 300306
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CST TUE JAN 29 2013

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-300900-
/O.EXT.KJAN.WI.Y.0001.000000T0000Z-130130T0900Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
906 PM CST TUE JAN 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

* TIMING: THROUGH 3AM CST

* WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO
  40 MPH WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING COLD FRONT AND
  POTENT STORM SYSTEM. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND
  WEST TOWARD AFTER MIDNIGHT AND DIMINISH TO LESS THAN 25 MPH TOWARD
  DAYBREAK WEDNESDAY MORNING.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... 
  AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON
YOUR STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

40
330 
WWUS74 KJAN 300857
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CST WED JAN 30 2013


ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-301000-
/O.EXP.KJAN.WI.Y.0001.000000T0000Z-130130T0900Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
257 AM CST WED JAN 30 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM. WIND SPEEDS HAVE
DIMINISHED ACROSS THE ADVISORY AREA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:45 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 28, 3:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST MON JAN 28 2013

...CONFIDENCE INCREASING FOR SIGNIFICANT SEVERE WEATHER EVENT
TUESDAY NIGHT INTO EARLY WEDNESDAY...

.DISCUSSION...TONIGHT THROUGH WEDNESDAY...WARM CONDITIONS WILL
CONTINUE ACROSS THE FORECAST AREA TONIGHT INTO TUESDAY.  LOWS
TONIGHT WILL ONLY FALL OUT OF THE UPPER 50S AND LOWER 60S...WHILE
HIGHS TUESDAY AFTERNOON TOP OUT IN THE MID AND UPPER 70S.

SOUTHERLY FLOW WILL INCREASE THROUGH THE DAY TUESDAY...AHEAD OF THE
STRONG STORM SYSTEM MOVING IN FROM THE WEST.  SOUTHERLY WINDS
TOMORROW WILL BE GUSTY AS THEY BECOME SUSTAINED AROUND 20 MPH AND
GUST UP TO 30 MPH AT TIMES.  IN THE DELTA REGION...WINDS ARE
EXPECTED TO BE HIGHER AND SUSTAINED BETWEEN 20-25 MPH WITH GUSTS
AROUND 40 MPH POSSIBLE.  A WIND ADVISORY MAY BE NEEDED FOR AT LEAST
THIS AREA TUESDAY AFTERNOON.

CONFIDENCE CONTINUES TO INCREASE THIS AFTERNOON THAT SEVERE WEATHER
WILL AFFECT MUCH OF THE FORECAST AREA FROM TUESDAY NIGHT INTO
WEDNESDAY MORNING.  STILL AND AS EXPECTED... DESPITE SOME SUBTLE
DISCREPANCIES IN TIMING AND CERTAIN PARAMETER SPECIFICS...MODELS
OVERALL REMAIN IN GOOD AGREEMENT OF THIS SEVERE POTENTIAL EXISTING.
TIMING CURRENTLY REMAINS THE TOUGHEST THING TO NAIL DOWN WITH THIS
SYSTEM.  THE GFS REMAINS THE FASTEST OUTLIER WITH THE NAM THE
SLOWEST...AND NOW THE ECMWF AND UKMET IN THE MIDDLE AS THEY'VE SPED
UP JUST A BIT THIS AFTERNOON.  THE SLOWER MODEL CONSENSUS STILL
LOOKS TO BE THE WAY TO GO...THUS WILL STICK WITH THAT ROUTE FOR THE
TIME BEING.

THE COMBINATION OF PLENTY OF WIND SHEAR (50-75 KNOTS 0-6KM...40-50
KNOTS 0-1KM...AND 400-600M^2/S^2 SRH)...ADEQUATE INSTABILITY FOR
THIS TIME OF YEAR (500-1000J/KG ML/MU CAPE)...AND STRONG FORCING
AHEAD OF A STRONG COLD FRONT AND UPPER LEVEL SYSTEM WILL SET THE
STAGE FOR THIS LATE-JANUARY SEVERE RISK.  THE ENTIRE FORECAST AREA
WILL SEE THIS RISK FOR SEVERE STORMS THAT'LL BE CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 80 MPH AS WELL AS TORNADOES...SOME OF WHICH
COULD BE STRONG.  SOME DISCREET STORMS COULD DEVELOP OVER...OR MOVE
INTO...THE WESTERN HALF OF THE CWA BEFORE MIDNIGHT TUESDAY NIGHT.
IT'S HERE...THAT A MODERATE RISK FOR SEVERE STORMS CURRENTLY RESIDES
FOR MY AREA TUESDAY NIGHT INTO WEDNESDAY MORNING.  A SLIGHT RISK FOR
SEVERE STORMS EXISTS ACROSS THE REMAINDER OF THE CWA.

AS FAR AS THE TIMEFRAME FOR THIS POTENTIAL...IT CONTINUES TO LOOK
LIKE IT'LL AFFECT THE MAJORITY OF THE CWA DURING THE NIGHT TIME
HOURS...BUT COULD PERHAPS LINGER FOR AN HOUR OR TWO AFTER SUNRISE
OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI WEDNESDAY MORNING.  A
LINE OF SEVERE STORMS IS EXPECTED TO ENTER MY WEST AND NORTHWEST
COUNTIES AND PARISHES BETWEEN 8PM-MIDNIGHT...THEN PROGRESS EAST NEAR
TO ALONG THE NATCHEZ TRACE PARKWAY BETWEEN 1-4AM...THEN FURTHER EAST
OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI BETWEEN 5-8AM.  AGAIN...
AND AS STATED ABOVE...SOME DISCREET STORMS COULD DEVELOP OUT AHEAD
OF THIS SQUALL LINE OVER MAINLY THE WESTERN HALF OF THE CWA THURSDAY
NIGHT.

AS THE FRONT RACES ACROSS THE REGION WEDNESDAY MORNING...WINDS WILL
IMMEDIATELY BECOME NORTHWESTERLY WHILE REMAINING BREEZY.  SKIES WILL
GRADUALLY CLEAR FROM WEST TO EAST AS COLDER DRIER AIR ADVECTS INTO
THE REGION. /19/

WEDNESDAY NIGHT THROUGH SUNDAY...THE PRIMARY CONCERNS WILL BE THE
DRY WEATHER AND COOLER TEMPS FOR THE PERIOD.

AFTER THE DEPARTURE OF THE STORM SYSTEM A MUCH MORE QUIET AND COOLER
PATTERN WILL COME ACROSS THE ARKLAMISS FOR THE PERIOD. WE WILL GET
BACK TO MORE NORMAL JANUARY CLIMATE TYPE TEMPS FOR THIS TIME OF YEAR
FOR THE MOST PART. MEDIUM AND LONG RANGE MODELS ALONG WITH ENSEMBLES
WERE IN GENERAL AGREEMENT. THEY SHOWED A BROAD UPPER TROUGH OVER THE
REGION THROUGH SATURDAY. AS WE GO INTO SUNDAY THROUGH EARLY NEXT
WEEK THE UPPER TROUGH AXIS WILL MOVE TO THE EAST AND UPPER RIDGING
WILL DEVELOP FROM THE WEST. SEVERAL DRY FRONTS WILL COME THROUGH THE
REGION IN NORTHWEST FLOW. A FRONT ON FRIDAY WILL BRING SOME
NOTICEABLY COOLER AIR TO THE REGION THROUGH SATURDAY. MODELS TRY TO
RING OUT SOME PATCHY LIGHT RAIN IN THE NORTH ON FRIDAY...BELIEVE
THAT IT WILL RING OUT ENOUGH MOISTURE FOR SOME CLOUD COVER.
TEMPERATURES WILL START TO REBOUND SOME AS WE GO INTO SUNDAY NIGHT
INTO MONDAY. THE NEXT SMALL CHANCE OF RAIN COULD BE EARLY NEXT
WEEK...BUT MODEL SOLUTIONS LOOK TO BE VERY WEAK WITH THAT
POSSIBILITY. SO KEPT THAT TIME PERIOD DRY.

ON TEMPS WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE./17/

&&

.AVIATION...OVERCAST SKIES HAVE BEGUN BREAKING UP AS DAYTIME HEATING
INCREASED. BREEZY SOUTH WINDS ARE EXPECTED THROUGH THE AFTERNOON...
ESPECIALLY IN THE DELTA WHERE WINDS COULD GUST UP TO 20KTS.
OVERNIGHT...CLOUDS WILL INCREASE AGAIN AND FOG WILL RETURN AS EARLY
AS 04Z CAUSING IFR/MVFR CONDITIONS MUCH LIKE THIS MORNING. SHOULD
BURN OFF BETWEEN 16Z-18Z. SUSTAINED WINDS OF 15-20 KTS WILL BE
COMMON TOMORROW WITH GUSTS OF 25-30KTS. EXPECT THE HIGHER WINDS TO
OCCUR AT GLH/GWO. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  78  56  65 /   5  24  93  34
MERIDIAN      57  78  61  68 /   3  10  92  56
VICKSBURG     59  79  53  64 /   7  38 100  22
HATTIESBURG   61  78  63  71 /   9  14  83  56
NATCHEZ       63  78  54  66 /   5  35 100  23
GREENVILLE    60  78  52  63 /  12  44 100  21
GREENWOOD     60  78  55  64 /  10  31 100  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/10
Hazardous weather outlook, Jan 28, 2:37 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST MON JAN 28 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
292045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
237 PM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE
BEGINNING TUESDAY NIGHT AND ON INTO WEDNESDAY MORNING. A POTENT
STORM SYSTEM BRINGING A COMBINATION OF INTENSE WIND SHEAR AND
INSTABILITY WILL MOVE THROUGH THE AREA AS A LARGE SQUALL LINE. THE
MAIN RISKS ARE DAMAGING THUNDERSTORM WINDS...AS HIGH AS 80 MPH...AND
TORNADOES...SOME POSSIBLY STRONG. LOCALLY HEAVY RAINFALL WILL ALSO
BE A THREAT AS THERE WILL BE PLENTY OF MOISTURE AVAILABLE. PLEASE
STAY TUNED FOR UPDATES CONCERNING THIS POTENTIALLY SIGNIFICANT
SEVERE WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TUESDAY NIGHT AND EARLY WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

10

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 5:21 PM CSTSpecial Weather StatementJANMorehouse29 min
Jan 29, 5:33 PM CSTSevere Thunderstorm WarningJANMorehouse57 min
Jan 29, 5:37 PM CSTSpecial Weather StatementJANRichland28 min

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.